MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI OC PRE-BENT TRANSITION ROD 75° Ø3.5/4X 200MM (STE); SPINE TRANSITION ROD

MEDACTA INTERNATIONAL SA MUST MINI OC PRE-BENT TRANSITION ROD 75° Ø3.5/4X 200MM (STE); SPINE TRANSITION ROD
Catalog Number 03.75.897
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 4 april 2024: lot 1921821: (b)(4) items manufactured and released on 07-jun-2019.Expiration date: 2024-may-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implant involved, batch review performed on 4 april 2024: must mini 03.75.849 must mini oc pre-bent transition rod 60° ø3.5/4x 200mm (ste) (k182837) lot 1921820: (b)(4) items manufactured and released on 07-jun-2019.Expiration date: 2024-may-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d project manager: based on the event description, it was assumed that it was rather challenging to position the pre-bent rod into the screw head because of the transition area was too close to the screw head.The transition area is located 5mm under the radius, and it is long 5mm decreasing from ø4 to ø3.5mm.This area is intentionally identified in silver color to prevent both the radius and the transition zone from being matched to the connector of the oc plate.This latter is identified in gold color to ensure proper matching of the area ø4mm while preventing failure during the final tightening procedure.In the case of very particular anatomy, a straight transition rod is also available for contouring according to a specific patient's anatomy.Visual inspection was performed on the retrieved device with no evidence of abnormal aspects along the pre-curved shaft.
 
Event or Problem Description
Spinal fixation was performed at occipital bone-c2/c3.The surgeon had difficulty seating must mini oc pre-bent transition rod into the screw head at the right side of c2 (two rods with different angles were tried).The part he was trying to seat was silver and not gold, therefore he thought the diameter was 3mm, while it was more than 3mm and so could not be placed into the screw tulip.A straight rod was used to complete the surgery.About a 1-hour delay over a total surgery time of 4 hours and 30 minutes.The screw which was inserted at the c2 was ref:03.75.006,lot:1923635 and ref:03.75.006,lot:2227122.No problem on the left side of c2.

Brand Name
MUST MINI OC PRE-BENT TRANSITION ROD 75° Ø3.5/4X 200MM (STE)
Common Device Name
SPINE TRANSITION ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19178565
Report Number3005180920-2024-00155
Device Sequence Number17919613
Product Code NKG
UDI-Device Identifier07630040723688
UDI-Public07630040723688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Catalogue Number03.75.897
Device Lot Number1921821
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian